1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Advice on night time hypos

Discussion in 'Type 1 Diabetes' started by philly1991, Feb 29, 2020.

  1. philly1991

    philly1991 Type 1 · Well-Known Member

    Messages:
    100
    Likes Received:
    58
    Trophy Points:
    68
    So last night I was tossing and turning for much of the night and was absolutely exhausted when I woke for work, checked my bg using my libre and it turns out I'd been hypo much of the night. With DAFNE principles I'll be reducing my basal by 10%-20%
    However I currently have 34 units of Tresiba and have been told this can last upwards of 36 hours so will reducing it really make that much of a difference specifically during the night?
     
  2. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    8,108
    Likes Received:
    6,517
    Trophy Points:
    198
    Hello @philly1991 Have you had other night time hypos ? On the basis of one night I’d be inclined to leave it as I only adjust basal based on a pattern of lows, also as it lasts 36 hours it would take 2-3 days to see any changes if you do change it.
     
    • Agree Agree x 2
    • Like Like x 1
  3. Jollymon

    Jollymon Type 1 · Well-Known Member

    Messages:
    297
    Likes Received:
    362
    Trophy Points:
    103
    I’ll agree that unless this happens all the time, that one night is not a trend. One night of issues could be an absorption problem.
     
    • Agree Agree x 1
  4. philly1991

    philly1991 Type 1 · Well-Known Member

    Messages:
    100
    Likes Received:
    58
    Trophy Points:
    68
    I've only had them two other nights within the last two weeks but it isn't everynight. With DAFNE they say to wait for a 48 hour pattern unless it's a night time hypo which they say you should address immediately.
    I've been struggling all day to bring them back up so I'm not sure what that's all about either. Very worried today as this isn't normal for me.
     
  5. kaylz91

    kaylz91 Type 1 · Well-Known Member

    Messages:
    910
    Likes Received:
    779
    Trophy Points:
    153
    when had you last injected bolus insulin? had you done more exercise than usual? what did you have to eat? what were you when you tested before you went to lie down and sleep? there are too many factors to rush in and reduce Tresiba immediately when you cant say for certain the Tresiba is to blame xx
     
    • Agree Agree x 2
    • Like Like x 1
  6. philly1991

    philly1991 Type 1 · Well-Known Member

    Messages:
    100
    Likes Received:
    58
    Trophy Points:
    68
    Everything else was done as normal, if anything I ate a little later than normal. Was 8.7 before I went to bed and I usually anticipate it'll drop about 2 during the night. With the reduction it'd literally just be going off what they said on DAFNE where if you can rule out the other factors, which I have, then reduce.
     
  7. philly1991

    philly1991 Type 1 · Well-Known Member

    Messages:
    100
    Likes Received:
    58
    Trophy Points:
    68
    Probably a little less activity than usual yesterday too. I'm positive I calculated correctly for dinner last night which was at 6.30pm.
     
  8. kaylz91

    kaylz91 Type 1 · Well-Known Member

    Messages:
    910
    Likes Received:
    779
    Trophy Points:
    153
    DAFNE isn't the be all and end all bible I'm afraid, I believe they teach you that you don't need to inject for certain things for instance whereas many do need to cover those things with insulin, I would never reduce based on 1 evening and without comparative finger pricks there is no definite evidence you were in fact hypo all that time, only if it recurs and formed a pattern would I reduce, perform a basal test to see if it does need adjusting, could've been a delay in absorption from bolus dose, maybe bolus ratio's are changing etc
     
    • Like Like x 1
    • Agree Agree x 1
  9. philly1991

    philly1991 Type 1 · Well-Known Member

    Messages:
    100
    Likes Received:
    58
    Trophy Points:
    68
    This is true, though they do teach that what is right for one might not work for another with regards to what you're injecting for so like you say it's more about looking for patterns and what applies to you.
    Based on this I probably won't reduce tonight but I will do a 3am blood to be safe. Can't imagine another day like I've had today though.
    Thanks for the advice @kaylz91
     
    • Like Like x 1
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook